# SDR 2005FA0000743

- Difficulty date: May 5, 2005
- Submitted: May 18, 2005
- Operation: General aviation
- Aircraft: N28721
- Make and model: Piper PA-44-180
- Aircraft serial: 447995296
- Engine: Lyc IO360E1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17226
- Part serial: 49801
- Condition: Fractured
- Location: Rt Engine
- Part time: 134,476 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

RT ENGINE STARTED RUNNING ROUGH, THEN STOPPED AND WENT INTO FEATHER.  AC LANDED WITHOUT INCIDENT.  UPON INVESTIGATION IT WAS FOUND THAT WHEN THE PROPELLER WAS ROTATED THE AFT CYLINDERS (NR 3, NR 4) PISTONS WOULD NOT MOVE NOR DID ANY ACCESSORIES ON THE BACK OF THE ENGINE MOVE.  SUSPECT A CLEAN CRANKSHAFT FAILURE (FRACTURE).  NO EXTERNAL CRANKCASE DAMAGE NOTED.  (K)
